Alert archive / Florida / Rip Current Statements in 2024
Rip Current Statement 26, NWS Miami, FL
NWS Miami, FL issued this rip current statement at May 5, 2024, 8:48 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- May 5, 2024, 8:48 PM EDT (00:48 UTC)
- Expired
- May 9, 2024, 8:00 PM EDT
- In force
- 4 days
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
218 WHUS42 KMFL 060048 CFWMFL Coastal Hazard Message National Weather Service Miami FL 848 PM EDT Sun May 5 2024 FLZ168-172-173-060900- /O.NEW.KMFL.RP.S.0026.240506T0048Z-240508T0000Z/ Coastal Palm Beach County-Coastal Broward County- Coastal Miami Dade County- 848 PM EDT Sun May 5 2024 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach County, Coastal Broward County and Coastal Miami Dade County. * WHEN...Through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
10 follow-up statements
524 WHUS42 KMFL 060711 CFWMFL Coastal Hazard Message National Weather Service Miami FL 311 AM EDT Mon May 6 2024 FLZ168-172-173-061515- /O.CON.KMFL.RP.S.0026.000000T0000Z-240508T0000Z/ Coastal Palm Beach County-Coastal Broward County- Coastal Miami Dade County- 311 AM EDT Mon May 6 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach County, Coastal Broward County and Coastal Miami Dade County. * WHEN...Through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
213 WHUS42 KMFL 061317 CFWMFL Coastal Hazard Message National Weather Service Miami FL 917 AM EDT Mon May 6 2024 FLZ168-172-173-070000- /O.CON.KMFL.RP.S.0026.000000T0000Z-240508T0000Z/ Coastal Palm Beach County-Coastal Broward County- Coastal Miami Dade County- 917 AM EDT Mon May 6 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach County, Coastal Broward County and Coastal Miami Dade County. * WHEN...Through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
868 WHUS42 KMFL 062326 CFWMFL Coastal Hazard Message National Weather Service Miami FL 726 PM EDT Mon May 6 2024 FLZ168-172-173-071200- /O.CON.KMFL.RP.S.0026.000000T0000Z-240508T0000Z/ Coastal Palm Beach County-Coastal Broward County- Coastal Miami Dade County- 726 PM EDT Mon May 6 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach County, Coastal Broward County and Coastal Miami Dade County. * WHEN...Through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
141 WHUS42 KMFL 070732 CFWMFL Coastal Hazard Message National Weather Service Miami FL 332 AM EDT Tue May 7 2024 FLZ168-172-173-071545- /O.CON.KMFL.RP.S.0026.000000T0000Z-240508T0000Z/ Coastal Palm Beach County-Coastal Broward County- Coastal Miami Dade County- 332 AM EDT Tue May 7 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach County, Coastal Broward County and Coastal Miami Dade County. * WHEN...Through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
567 WHUS42 KMFL 071401 CFWMFL Coastal Hazard Message National Weather Service Miami FL 1001 AM EDT Tue May 7 2024 FLZ168-080000- /O.EXT.KMFL.RP.S.0026.000000T0000Z-240509T0000Z/ Coastal Palm Beach County- 1001 AM EDT Tue May 7 2024 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach County. * WHEN...Through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ172-173-080000- /O.CON.KMFL.RP.S.0026.000000T0000Z-240508T0000Z/ Coastal Broward County-Coastal Miami Dade County- 1001 AM EDT Tue May 7 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Broward County and Coastal Miami Dade County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
403 WHUS42 KMFL 072332 CFWMFL Coastal Hazard Message National Weather Service Miami FL 732 PM EDT Tue May 7 2024 FLZ172-173-080045- /O.EXP.KMFL.RP.S.0026.000000T0000Z-240508T0000Z/ Coastal Broward County-Coastal Miami Dade County- 732 PM EDT Tue May 7 2024 ...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ FLZ168-081200- /O.CON.KMFL.RP.S.0026.000000T0000Z-240509T0000Z/ Coastal Palm Beach County- 732 PM EDT Tue May 7 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach County. * WHEN...Through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
907 WHUS42 KMFL 080747 CFWMFL Coastal Hazard Message National Weather Service Miami FL 347 AM EDT Wed May 8 2024 FLZ168-090000- /O.CON.KMFL.RP.S.0026.000000T0000Z-240509T0000Z/ Coastal Palm Beach County- 347 AM EDT Wed May 8 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach County. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
259 WHUS42 KMFL 081337 CFWMFL Coastal Hazard Message National Weather Service Miami FL 937 AM EDT Wed May 8 2024 FLZ168-090000- /O.EXT.KMFL.RP.S.0026.000000T0000Z-240510T0000Z/ Coastal Palm Beach County- 937 AM EDT Wed May 8 2024 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach County. * WHEN...Through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
292 WHUS42 KMFL 082323 CFWMFL Coastal Hazard Message National Weather Service Miami FL 723 PM EDT Wed May 8 2024 FLZ168-100000- /O.CON.KMFL.RP.S.0026.000000T0000Z-240510T0000Z/ Coastal Palm Beach County- 723 PM EDT Wed May 8 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach County. * WHEN...Through at least Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
774 WHUS42 KMFL 092333 CFWMFL Coastal Hazard Message National Weather Service Miami FL 733 PM EDT Thu May 9 2024 FLZ168-100045- /O.EXP.KMFL.RP.S.0026.000000T0000Z-240510T0000Z/ Coastal Palm Beach County- 733 PM EDT Thu May 9 2024 ...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at May 5, 7:30 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 5, 7:30 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Miami FL
730 PM EDT Sun May 5 2024
...New AVIATION...
.SHORT TERM...
(Rest of today through Monday)
Issued at 101 PM EDT Sun May 5 2024
Surface high pressure centered near New England and the Canadian
Maritimes. Aloft, a trough extending from an area of low pressure
centered over northeastern Canada will exit into the Atlantic while
a southern stream shortwave trough moves eastward through the
southern Mississippi River valley. The overall pattern will allow
for a persistent easterly wind flow to continue even as the surface
high is pinched east and south to start the week.
Warm temperatures will continue as the moist tropical airmass
continues to hold over the region. With the easterly flow, Southwest
Florida will reach the lower 90s for the afternoon highs and the
Atlantic sea breeze will help keep Southeast Florida in the mid to
upper 80s.
Morning Atlantic showers will transition to inland and Southwest
Florida thunderstorms for the afternoon with the retreat of any
remnant convection back to the coast with the sea breeze. While the
thunderstorms should be more of the garden variety, there is some
cooler air aloft which could allow for some stout convection where
boundary collisions occur.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 215 PM EDT Sun May 5 2024
Surface high pressure over the western Atlantic will gradually
weaken and shift southeast by the mid-week period, resulting in
initially easterly low-lvl flow veering more southeasterly while
decreasing in magnitude. At the mid-lvls, ridging over the GOM
will build NEwrd with the ridge axis largely positioned overhead
by Wed/Thursday. Friday into Saturday the aforementioned ridge
will flatten in response to a northern branch shortwave shifting
into the eastern US, while surface low pressure and its associated
cold front will also move towards the area. Low-lvl flow will
veer more SWrly ahead of the boundary on Friday, with the decaying
front moving near or perhaps over the area on Saturday.
In terms of rain chances, Tuesday will feature a similar pattern
to the last several days with isolated activity possible the east
coast earlier in the day and isolated-scattered activity possible
in the Interior and SW Florida later in the afternoon. The
proximity of the ridge should then maintain mostly dry conditions
Wednesday-Friday. Rain chances on Saturday will depend upon the
strength of the frontal boundary by the time it reaches our
latitude. Given that the mid-lvl wave is passing well to our
north, would expect the boundary to be frontolytic by the time it
reaches SFL, so am largely maintaining PoPs only in the 15-30%
range at this time, with the highest chances in the Lake region.
As mid-lvl heights rise and the low-lvl flow veers, first more
SErly and then eventually SWrly by Friday, temperatures will warm
over the area. Thursday-Saturday will likely be the warmest
stretch of the year thus far with widespread highs in the 90s,
with mid 90s possible (especially over the Interior). Although
there should some be some mixing down of drier air aloft, peak
heat indices could also reach triple digits for the first time in
2024 for portions of the area.
&&
.AVIATION...
(00Z TAFS)
Issued at 728 PM EDT Sun May 5 2024
VFR conditions expected to prevail through the TAF cycle. The
exception may be near/over APF, where ISLD/SCT SHRA may allow for
brief sub-VFR conditions. Winds generally ESE around 5 to 10 kt,
with Gulf sea-breeze expected along the Gulf coast tomorrow
afternoon which may affect APF.
&&
.MARINE...
Issued at 101 PM EDT Sun May 5 2024
Breezy to gusty easterly winds with easterly surges at time,
especially across the Atlantic waters over the next several days.
Isolated to scattered rain showers and a few thunderstorms are
possible each day, which could bring locally higher seas and gusty
winds in and around shower/thunderstorm activity. Seas will
generally remain at 2 to 4 feet in the Atlantic waters and 2 feet or
less across the Gulf waters. During easterly wind surges,
conditions could reach Small Craft Exercise Caution (SCEC)
conditions.
&&
.BEACHES...
Issued at 101 PM EDT Sun May 5 2024
Breezy easterly flow will lead to a high risk for rip currents along
the Atlantic beaches through the remainder of this weekend. The risk
may remain elevated through at least early week, especially
across the Palm Beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 74 84 75 86 / 0 10 10 20
West Kendall 71 86 71 88 / 10 20 10 20
Opa-Locka 73 86 73 88 / 10 10 10 20
Homestead 73 85 74 86 / 10 10 10 20
Fort Lauderdale 74 83 75 84 / 0 10 10 20
N Ft Lauderdale 74 84 74 85 / 0 10 10 20
Pembroke Pines 73 87 74 89 / 0 10 10 20
West Palm Beach 71 84 71 86 / 10 10 10 20
Boca Raton 73 85 73 87 / 10 10 10 20
Naples 71 88 72 89 / 60 20 10 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
173.
AM...None.
GM...None.
&&
SHORT TERM...RAG
LONG TERM....Carr
AVIATION...SRBHazardous weather outlook, May 5, 3:21 PM EDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 321 PM EDT Sun May 5 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 061930- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 321 PM EDT Sun May 5 2024 ...High Risk of Rip Currents: Atlantic Beaches... ...Isolated Thunderstorms Interior and SW Florida This Afternoon... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...This afternoon and tonight. Rip currents: There is a high risk of rip currents across all Southeast Florida beaches today. Thunderstorms: Isolated thunderstorms will be possible across inland portions of southwestern Florida today. Lightning and locally gusty winds are possible with any thunderstorm activity. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An elevated risk of rip currents will remain in place across the Atlantic Coast beaches into early next week. Thunderstorms: Isolated thunderstorms will be possible Monday and Tuesday. The most likely areas for thunderstorms would be over Interior and SW Florida. Heat: Temperatures will increase in the mid-late week period with peak heat indices around or over 100 degrees across portions of the area Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
Nearby
Rip Current Statements in Florida, 2024Every rip current statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.